Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 233, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 20, 2012, 5:19 PM EDT for Alamance County, Guilford County, Randolph County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 20, 2012, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:25 PM EDT | TSTM WND DMG | 3 Ne Burlington, NC | ALAMANCE CO 911 RECEIVED REPORT OF TREE DOWN ON POWER LINES AT NEW JERSEY AVE IN BULINGTON. |
| Jul 20, 5:34 PM EDT | TSTM WND DMG | 3 Ene Climax, NC | POWER LINES DOWN AT 6114 LIBERTY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS52 KRAH 202119
SVRRAH
NCC001-081-151-202200-
/O.NEW.KRAH.SV.W.0233.120720T2119Z-120720T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF ALAMANCE...OR 9 MILES SOUTHWEST
OF BURLINGTON...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GIBSONVILLE...
ALAMANCE...ELON COLLEGE...
GLEN RAVEN...
BURLINGTON...
GRAHAM...
SWEPSONVILLE...HAW RIVER...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 132 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3625 7926 3591 7926 3585 7924 3584 7954
3583 7955 3581 7969 3586 7977 3625 7959
TIME...MOT...LOC 2119Z 261DEG 16KT 3602 7955
$$
222 follow-up statements
697
WWUS52 KRAH 202140
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT FRI JUL 20 2012
NCC001-081-151-202200-
/O.CON.KRAH.SV.W.0233.000000T0000Z-120720T2200Z/
ALAMANCE NC-GUILFORD NC-RANDOLPH NC-
540 PM EDT FRI JUL 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN RANDOLPH...EASTERN GUILFORD AND ALAMANCE COUNTIES...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED NEAR
CLIMAX AND BURLINGTON...MOVING TO THE SOUTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELON COLLEGE...UNION
RIDGE...SWEPSONVILLE..MEBANE...HAW RIVER...GRAHAM...BURLINGTON AND
ALAMANCE.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 132 AND 154.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7926 3591 7926 3585 7924 3584 7954
3583 7955 3581 7969 3586 7977 3625 7959
TIME...MOT...LOC 2138Z 291DEG 7KT 3591 7963
$$
22163
WWUS52 KRAH 202159
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT FRI JUL 20 2012
NCC001-081-151-202208-
/O.EXP.KRAH.SV.W.0233.000000T0000Z-120720T2200Z/
ALAMANCE NC-GUILFORD NC-RANDOLPH NC-
559 PM EDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH...
EASTERN GUILFORD AND ALAMANCE COUNTIES EXPIRES AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3625 7926 3591 7926 3585 7924 3584 7954
3583 7955 3581 7969 3586 7977 3625 7959
TIME...MOT...LOC 2158Z 291DEG 7KT 3590 7959
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:02 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 20, 3:02 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT FRI JUL 20 2012 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTH WILL STALL OVER THE AREA THROUGH THE WEEKEND...PROVIDING FOR UNSETTLED WEATHER. AS THE FRONT BASICALLY DISSIPATES BY EARLY NEXT WEEK...HIGH TEMPERATURES ONCE AGAIN WILL WARM TO LEVELS ABOVE NORMAL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON IN A REGIME WHERE THE MLCAPE WAS APPROACHING 2000J/KG ON THE LATEST SPC MESOANALYSIS...AND APPARENTLY NEAR A SHEAR AXIS ALOFT ON WATER VAPOR IMAGERY. THIS SHEAR AXIS WAS NOTED WEAKLY ON THE 700MB 12Z UPPER-AIR ANALYSIS...THOUGH ORIENTED AT THAT TIME WEAKLY WEST TO EAST. EVENING CHALLENGE IS HOW THIS DEEP CONVECTION WILL INFLUENCE...IF ANY...AN UPSTREAM SHORTWAVE MOVING EAST. LATER HRRR WRF GUIDANCE SUGGESTS A REMNANT MCV MOVING FROM UPSTREAM ACROSS AREAS FARTHER SOUTH THAN EARLIER RUNS...CLOSER TO THE SOUTH CAROLINA BORDER AS OPPOSED TO NEARER THE VIRGINIA BORDER AND THE NORTHWEST PIEDMONT. THE LATEST SPC MESOANALYSIS WOULD PLACE THE WAVE FARTHER NORTH...ALBEIT WEAK. 0-6KM SHEAR HAS STARTED TO INCREASE...AS EARLIER ANTICIPATED...FROM THE NORTHWEST MOUNTAINS INTO THE NORTHWEST PIEDMONT...AND IT IS EXPECTED THAT INCREASING CONVERGENCE WITH THE SHEAR NOTED ON MSAS WILL HELP TO GRADUALLY INCREASE COVERAGE OF SHOWERS AND THUNDERSTORMS FARTHER NORTH AND NORTHWEST OF MID-AFTERNOON DEEP CONVECTION. HAVE NOT GONE AS HIGH AS CATEGORICAL FOR THE EVENING WITH THIS ISSUANCE DUE TO SOME UNCERTAINTIES IN LOCATION. SEVERE POTENTIAL CONTINUES...MOSTLY PULSE OR MULTICELLULAR IN NATURE WITH ISOLATED DAMAGING WIND THE PRIMARY THREAT. BUFR SOUNDINGS WOULD INDICATE THAT 0-3KM HELICITY SHOULD REMAIN MOSTLY BELOW 100M2/S2...ALTHOUGH THIS EVENING MAINLY TOWARD KFAY AS THE WINDS ALOFT INCREASE SLIGHTLY...SUCH VALUES RISE JUST ABOVE 100M2/S2. BY THAT TIME...ANY STORMS SHOULD START TO BECOME MORE ELEVATED. OVERNIGHT...THE WEAK SHEAR AXIS ALOFT SHOULD REMAIN NEAR OR CLOSER TO THE SOUTHEAST COUNTIES. AS A WEAK 700MB SHORTWAVE FORECAST BY THE NAM MOVES IN FROM THE SOUTHWEST...AND WITH THE MCV EXITING BETWEEN 03Z AND 06Z...CHANCES FOR SHOWERS WILL CONTINUE MAINLY OVER THE COASTAL PLAIN AND PARTS OF THE SANDHILLS. OVERNIGHT LOW TEMPERATURES SHOULD RANGE FROM 70 TO 75 DEGREES...WARMEST TOWARD KFAY. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM FRIDAY... WEAK DIFFLUENCE ALOFT CONTINUES SATURDAY...ENHANCED SLIGHTLY BY THE APPROACH OF TROUGHINESS ALOFT AND THE FAR SOUTHERN END OF A 60KT UPPER JET MOVING TOWARD THE MID-ATLANTIC. PRECIPITABLE WATER VALUES CONTINUE AROUND TWO INCHES...AND AS ANOTHER MID-LEVEL SHORTWAVE IS FORECAST TO MOVE ACROSS CENTRAL NORTH CAROLINA DURING THE DAY AS THE WEAKENING SURFACE FRONT SHOULD EDGE CLOSER TO THE VIRGINIA BORDER... THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS IS GOOD ONCE AGAIN OVER CENTRAL NORTH CAROLINA BY AFTERNOON. THERE IS ALSO DECENT ADVECTION OF POTENTIAL VORTICITY ON THE 1.5PVU SURFACE FORECAST BY AFTERNOON. 1000-500MB LAPSE RATES ARE WEAKER THAN WHAT SHOULD RESULT TODAY... LESS THAN 6C/KM EXPECTED...WITH MINIMAL DCAPE AND LESSER MLCAPE AS WELL. WHILE AN ISOLATED SEVERE STORM CANNOT BE COMPLETED RULED OUT WITH...AGAIN...THE PRIMARY THREAT OF WIND...PRIMARY THREAT FOR SATURDAY SHOULD BE LOCALLY HEAVY RAIN...MAINLY IN THE TYPICAL URBAN OR POOR DRAINAGE AREAS. BIAS-CORRECTED MOS GUIDANCE TEMPERATURES ARE ACTUALLY A BLEND OF THE MAV AND MET GUIDANCE AND MOSTLY MID 80S NEAR THE VIRGINIA BORDER TO AROUND 90 TOWARD THE SOUTH CAROLINA BORDER. OVERNIGHT SATURDAY...THE NAM BUFR SOUNDINGS DRY THE MID- AND UPPER-LEVEL AIR MASS SOME...WITH A SLIGHT DECREASE IN OVERALL MOISTURE. THE GFS IS MORE MOIST OVERALL...AND WHILE LEANING TOWARD THE GFS...WOULD ANTICIPATE OVERALL COVERAGE OF SHOWERS AND ANY THUNDERSTORMS TO DIMINISH DIURNALLY. WILL STILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS...AND A SLIGHT CHANCE OVERNIGHT...BASED ON THE PROXIMITY OF THE FRONT...MOISTURE...AND ANY MID-LEVEL WAVE. OVERNIGHT LOWS ONCE AGAIN 70 TO 75 DEGREES. - DJF BY SUNDAY...MID LEVEL HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS WILL BUILD EASTWARD...WHILE THE BERMUDA HIGH WILL BUILD WESTWARD... RESULTING IN RISING HEIGHTS OVER THE REGION. THIS WILL RESULT IN BOTH THE MID LEVEL TROUGH AND THE SURFACE TROUGH WEAKENING ACROSS THE REGION. HOWEVER...AMPLE MOISTURE WILL PERSIST ACROSS THE FORECAST AREA...WITH PWAT VALUES PROGGED TO REMAIN ABOVE 2 INCHES. THUS...AM STILL EXPECTING SCATTERED SHOWERS AND STORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...HOWEVER GIVEN THE DIMINISHING DYNAMIC SUPPORT...CONVECTIVE COVERAGE SHOULD BE LESS THAN PREVIOUS DAYS. TEMPS WILL ALSO BEGIN TO WARM SLIGHTLY...BUT STILL SHOULD REMAIN NEAR TO SIGHTLY BELOW AVERAGE...GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES. OVERNIGHT LOWS ONCE AGAIN EXPECTED TO BE IN THE LOW TO MID 70S. - KRR && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... OVERALL...THE REGION IS EXPECTED TO BE INFLUENCED BY BROAD MID LEVEL RIDGING THAT WILL EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP EACH DAY. THE HEAT WILL ALSO BEGIN TO RETURN TO THE REGION...WITH GENERALLY LOW 90S ON MONDAY TRENDING TO THE MID (MAYBE UPPER) 90S TOWARDS THE END OF THE WORK WEEK. OVERNIGHT LOW WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM FRIDAY... VFR CONDITIONS WILL BE THE RULE OUTSIDE OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY GUSTY WINDS...NOTE THE GUST TO 36KT AT KPOB AT 1718Z. OVERNIGHT... IT IS DIFFICULT TO ASSESS THE POTENTIAL FOR LOW CLOUDS. THE HIGHER WINDS JUST OFF OF THE SURFACE WILL BE TOWARD KFAY AND KRWI LATE TONIGHT...WHILE THE SREF MODEL HAS ITS HIGHEST PROBABILITIES MOSTLY FROM KGSO AND KRDU SOUTHWEST...AND HIGHER THAN IT INITIALIZED THIS MORNING WHEN MVFR AND LOCALLY IFR CEILINGS OCCURRED ACROSS CENTRAL NORTH CAROLINA. CONFIDENCE IS FAIRLY HIGH THAT THERE WILL BE AREAS OF MVFR CEILINGS IN CENTRAL NORTH CAROLINA...BUT THE LOCATION OF THE LOWER CEILINGS IS MORE UNCERTAIN. FOR THE 18Z VALID TAF...LEANED TOWARD THE SREF OUTPUT WITH THE TEMPORARY CONDITIONS OF IFR CLOUDS TOWARD KGSO AND KRDU...AND ONLY LOW MVFR CEILINGS AT KFAY AND KRWI LATE TONIGHT AND EARLY SATURDAY AFTER SUNRISE. BEYOND THE 18Z VALID TAF PERIOD...ANTICIPATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN A MOIST AIR MASS AGAIN BY LATE SATURDAY MORNING...BECOMING MORE NUMEROUS DURING THE AFTERNOON AND CONTINUING INTO SATURDAY EVENING. REMAINING SHOWERS SHOULD BECOME MUCH MORE ISOLATED OR DIMINISH LATE SATURDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS OCCUR AGAIN SUNDAY...THEN ANY SHOWERS AND THUNDERSTORMS SHOULD TEND TO BECOME MORE ISOLATED EARLY NEXT WEEK AS THE COLD FRONT MOVING SOUTH CURRENTLY FROM VIRGINIA STALLS AND DISSIPATES. LATE NIGHT AND EARLY MORNING LOW CLOUDS ARE ALSO POSSIBLE...WITH THE LATEST GUIDANCE SUGGESTING A BETTER POTENTIAL LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF/SEC NEAR TERM...DJF SHORT TERM...DJF/KRR LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jul 20, 3:49 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT FRI JUL 20 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-212000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL RESULT IN ISOLATED SEVERE WEATHER OVER CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. LARGE HAIL TO THE SIZE OF QUARTERS...AND LOCAL FLOODING OF URBAN AND POOR DRAINAGE AREAS...COULD ALSO OCCUR. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH BY 11 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN SATURDAY AND SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL AND ISOLATED INSTANCES OF FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...A SEVERE THUNDERSTORM WITH LOCALLY DAMAGING WIND GUSTS COULD STILL OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE YOUR REPORTS AND SERVICE. DJF
In the hours before
Special weather statement, Jul 20, 3:00 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT FRI JUL 20 2012
NCZ023-039-040-202000-
ALAMANCE-CHATHAM-RANDOLPH-
300 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...CHATHAM AND
ALAMANCE COUNTIES THROUGH 400 PM EDT...
AT 301 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF COLERIDGE...OR ABOUT 9 MILES EAST OF ASHEBORO...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STALEY...HASTY...SILER
CITY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3591 7926 3556 7921 3555 7922 3557 7922
3557 7924 3555 7925 3553 7928 3554 7929
3555 7928 3555 7930 3553 7932 3553 7970
3590 7960
TIME...MOT...LOC 1901Z 259DEG 16KT 3571 7962
SECLocal storm report, Jul 20, 3:21 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST GOLDSBORO WAYNE APT 35.46N 77.97W
07/20/2012 M44 MPH WAYNE NC AWOS
&&
EVENT NUMBER RAH1200634
DJFLocal storm report, Jul 20, 3:31 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 ESE PIKEVILLE 35.47N 77.92W
07/20/2012 WAYNE NC 911 CALL CENTER
ONE TREE DOWN NEAR LANCASTER ROAD AND HIGHWAY 111
&&
EVENT NUMBER RAH1200635
KRRSpecial weather statement, Jul 20, 3:48 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT FRI JUL 20 2012
NCZ023>025-039-040-076-202045-
ALAMANCE-CHATHAM-DURHAM-LEE-ORANGE-RANDOLPH-
348 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY AND LEE
COUNTY AND SOUTHERN ORANGE...DURHAM... AND ALAMANCE COUNTIES THROUGH
445 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SUTPHIN TO HARPERS
CROSSROADS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
PITTSBORO TO 13 MILES SOUTHWEST OF SILER CITY...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HARPERS CROSSROADS...
GOLDSTON...CARRBORO... BYNUM...PITTSBORO...CHAPEL HILL...
FEARRINGTON...CUMNOCK...AND JORDAN LAKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THESE STRONG WINDS MAY KNOCK DOWN LARGE BRANCHES. DON'T WAIT UNTIL
YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE
INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF
THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION
BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3596 7885 3587 7889 3586 7891 3574 7894
3552 7904 3552 7973 3595 7932
TIME...MOT...LOC 1947Z 271DEG 13KT 3585 7927 3556 7954
GIHSpecial weather statement, Jul 20, 4:18 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT FRI JUL 20 2012
NCZ024-025-040>042-075>077-202130-
CHATHAM-DURHAM-HARNETT-JOHNSTON-LEE-MOORE-ORANGE-WAKE-
418 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
ORANGE...MOORE...LEE...DURHAM AND CHATHAM COUNTIES THROUGH 530 PM
EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARRBORO TO 6 MILES
SOUTHEAST OF HARPERS CROSSROADS...OR ALONG A LINE EXTENDING FROM
CHAPEL HILL TO 11 MILES NORTH OF CARTHAGE...MOVING EAST AT 25 MPH.
OTHER STRONG STORMS ARE MOVING NORTHWARD INTO SOUTHEAST CHATHAM
COUNTY AND SOUTHERN WAKE COUNTY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CHAPEL
HILL...FEARRINGTON...CUMNOCK...DURHAM...PARKWOOD...BETHESDA...
APEX... CARY... MONCURE... HOLLY SPRINGS... AND JORDAN LAKE. BOATERS
AND OTHERS ON JORDAN LAKE SHOULD GET OFF THE WATER AND GO TO A SAFE
SHELTER IMMEDIATELY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 263 AND 319... INTERSTATE
85 BETWEEN EXITS 172 AND 182... INTERSTATE 540... THE DURHAM
FREEWAY... INTERSTATE 440... AND US HIGHWAY 1 BETWEEN EXITS 69 AND
101.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3605 7861 3599 7845 3583 7829 3544 7858
3547 7964 3552 7960 3552 7956 3556 7955
3585 7928 3584 7924 3588 7925 3603 7910
3606 7872
TIME...MOT...LOC 2015Z 270DEG 21KT 3591 7907 3551 7936
GIHSpecial weather statement, Jul 20, 5:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT FRI JUL 20 2012
NCZ022>024-202215-
ALAMANCE-GUILFORD-ORANGE-
513 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE...GUILFORD AND
ALAMANCE COUNTIES THROUGH 615 PM EDT...
AT 513 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
WEST OF ALAMANCE...OR ABOUT 10 MILES SOUTHWEST OF BURLINGTON...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GIBSONVILLE...ELON
COLLEGE...ALAMANCE...GLEN RAVEN...BURLINGTON...GRAHAM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 132 AND 161.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7912 3587 7920 3588 7925 3584 7924
3584 7954 3590 7954 3591 7973 3625 7959
3625 7939
TIME...MOT...LOC 2113Z 260DEG 15KT 3601 7959
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond, Stanly | 59 min |
| Jul 19, 8:46 PM EDT | Special Weather Statement | RAH | Lee | 59 min |
| Jul 19, 10:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Scotland | 51 min |
| Jul 20, 1:29 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Richmond and 4 more | 61 min |
| Jul 20, 2:16 PM EDT | Special Weather Statement | RAH | Randolph | 59 min |
| Jul 20, 2:37 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Harnett, Hoke, Moore, Richmond and 3 more | 53 min |
| Jul 20, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 20, 3:00 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Jul 20, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 28 min |
| Jul 20, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 47 min |
| Jul 20, 3:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 20, 4:18 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Wake | 72 min |
| Jul 20, 4:53 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Randolph, Wake | 97 min |
| Jul 20, 5:13 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Jul 20, 5:29 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 61 min |
| Jul 20, 5:37 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Randolph | 83 min |
| Jul 20, 5:51 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jul 20, 5:54 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 2 more | 2 hr |
| Jul 20, 6:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jul 20, 6:41 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 64 min |
| Jul 20, 6:48 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.